Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 59, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 15, 2009, 1:45 PM CST. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2009, 1:45 PM CST (19:45 UTC)
- Expired
- Nov 15, 2009, 3:07 PM CST
- In force
- 82 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 13 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 151945
FFWSJU
PRC007-025-041-152245-
/O.NEW.TJSJ.FF.W.0059.091115T1945Z-091115T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
345 PM AST SUN NOV 15 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAGUAS
CIDRA
AGUAS BUENAS
* UNTIL 645 PM AST
* AT 341 PM AST...RIVER GAGES ALONG THE RIO CANAS IN CIDRA AND AGUAS
BUENAS ARE INDICATING MODERATE FLOODING. RECORD BREAKING FLOODING
HAS ALREADY OCCURRED IN AREAS ALONG THE RIO PIEDRAS FROM HEAVY
RAINFALL THIS AFTERNOON.
THIS IS A SERIOUS FLOOD EVENT...IF YOU ARE IN A FLOOD PRONE AREA
MOVE TO HIGHER GROUND IMMEDIATELY AND NEVER TRY TO CROSS A FLOODED
ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1820 6608 1819 6616 1828 6616 1828 6606
$$
RA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
000
WGCA72 TJSJ 152107
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
507 PM AST SUN NOV 15 2009
PRC007-025-041-152117-
/O.CAN.TJSJ.FF.W.0059.000000T0000Z-091115T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAGUAS PR-CIDRA PR-AGUAS BUENAS PR-
507 PM AST SUN NOV 15 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR AGUAS BUENAS...
CIDRA AND CAGUAS MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME.
LAT...LON 1820 6608 1819 6616 1828 6616 1828 6606
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 1:42 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 15, 1:42 PM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 342 PM AST SUN NOV 15 2009 .SYNOPSIS...SFC TROUGH WILL REMAIN NEARLY STATIONARY ACROSS THE AREA THROUGH TUE WHILE WEAKENING. HIGH PRES WILL BUILD TOWARD THE END OF THE WORK WEEK. && .DISCUSSION...FLASH FLOODING HAS KEPT ME BUSY THIS SHIFT SO WILL BE SHORT HERE. MODELS KEEP SFC TROUGH ACROSS THE AREA THROUGH WED BUT SHOW IT WEAKENING WITH TIME. SO THREAT FOR SHOWERS AND STORMS WILL BE IN THE FORECAST FOR THE NEXT SVRL DAYS WITH THE CHANCE OF SETTING NEW RECORD HIGH TEMPERATURES AS WINDS REMAIN FROM THE SOUTH. GIVEN THE EXPECTED WEAKENING TREND IN THE LOW-LVL CONVERGENCE AND EXPECTED EASTWARD SHIFT OF MID-UPPER LEVEL TROUGH THINGS SHOULD NOT BE AS BAD AS THEY WERE TODAY. NCOAST SEA BREEZE INTRUSION DURING EACH AFTERNOON MAY NOT ALLOW MUCH OFFSHORE MOVEMENT OF THE CONVECTION RESULTING IN LITTLE MOVEMENT OF THE CONVECTION THAT COULD ENHANCE RAINFALL AMOUNTS. SO A THING TO WATCH OVER THE NEXT TWO DAYS. BY LATE WED...WINDS TURN NRLY AND UPPER TROUGH SHOULD BE WELL EAST OF THE AREA THAT CONVECTION SHOULD BE KEPT AT A MINIMUM. ATMOSPHERE ALSO EXPECTED TO BECOME MORE STABLE WITH A SUBSIDENCE CAP EXPECTED TO STRENGHTEN/LOWER TO 750MB THAT ANY CONVECTION THAT DEVELOPS WOULD BE SHALLOW. && .AVIATION...VOLCANISH ASH WILL BE THE MAIN CONCERN THROUGH WED AS STEERING WINDS REMAIN OUT OF THE SOUTH. TKPK/TNCM WILL BE AT GREATEST RISK OF SEEING ANY ASH DURING THIS TIME PERIOD. VCTS POSSIBLE AT JMZ/JBQ NEXT COUPLE OF DAYS. && .MARINE...5 FT SEAS OR LESS FOR UNPROTECTED WATERS. && .CLIMATE...RECORD FOR TODAY AT SJU HAS BEEN TIED WITH 90F. THERE WILL BE MORE OPPORTUNITIES THIS WEEK TO TIE OR BREAK MORE RECORDS AS WINDS WILL REMAIN OUT OF THE SOUTH PROMOTING COMPRESSIONAL WARMING. && .HYDROLOGY...NEW RECORD RIVER STAGES SET AT THE RIO PIEDRAS RIVER AT BOTH HATO REY AND RIO PIEDRAS. AT HATO REY...THE NEW RECORD IS 22.55 FEET AND RISING RAPIDLY. THE PREVIOUS RECORD WAS OF 22.11 FEET DURING HURRICANE HORTENSE IN SEPT. 1996. AT RIO PIEDRAS AT RIO PIEDRAS...THE NEW RECORD IS 16.49 FEET AND STILL RISING. THIS BREAKS THE OLD RECORD OF 16.06 FEET ON AUGUST 24 IN 1988. REFER TO LATEST FLASH FLOOD STATEMENTS FOR MORE UPDATED INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 86 78 86 / 20 40 50 40 STT 77 84 77 85 / 40 40 60 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && ROSA/ABTAHI
Hazardous weather outlook, Nov 15, 4:02 AM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 602 AM AST SUN NOV 15 2009 AMZ710>745-PRZ001>013-161015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 602 AM AST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-161015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 602 AM AST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 15, 11:38 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
138 PM AST SUN NOV 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM FLASH FLOOD GUAYNABO 18.39N 66.11W
11/15/2009 GUAYNABO PR NWS EMPLOYEE
FLASH FLOODING REPORTED BY NWS PERSONNEL NEAR THE
MARTINEZ NADAL IN LOWER GUAYNABO
&&
ABTAHILocal storm report, Nov 15, 1:02 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
302 PM AST SUN NOV 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD VEGA ALTA 18.42N 66.32W
11/15/2009 VEGA ALTA PR EMERGENCY MNGR
QUEBRADA ONDA IS OUT OF ITS BANKS OVER ROUTE 2 IN VEGA
ALTA.
&&
LROSALocal storm report, Nov 15, 1:38 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
338 PM AST SUN NOV 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD SAN JUAN 18.41N 66.06W
11/15/2009 SAN JUAN PR OFFICIAL NWS OBS
RECORD FLOOD LEVELS OCCURRING ON THE RIO PIEDRAS. THE
PREVIOUS RECORD OF 16.08 FEET WAS BROKEN BY NEARLY A FOOT
AT THE RIO PIEDRAS IN CUPEY. IN HATO REY...RECORD LEVELS
WILL BE BROKEN SHORTLY.
&&
ABTAHIThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 11:07 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 15, 11:38 AM CST | Flash Flood Warning | JSJ | 5 hr | |
| Nov 15, 11:42 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 15, 12:20 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 15, 1:02 PM CST | Areal Flood Advisory | JSJ | 78 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.